Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 154, NWS Little Rock, AR

June 4, 20124 counties in Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Jun 4, 2012, 1:17 PM CDT for 4 counties in Arkansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 4, 2012, 1:17 PM CDT (18:17 UTC)
Expired
Jun 4, 2012, 1:55 PM CDT
In force
38 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon

Counties Faulkner County, AR, Perry County, AR, Pulaski County, AR, Saline County, AR

The radar

The Little Rock radar (KLZK), 28 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 6.3 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2012-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1050 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2012-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1050 J/kg
Mixed-layer CIN
-164 J/kg
Mixed-layer LCL
1164 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 12:39 PM CDT, 38 minutes earlier.

Area forecast discussion, Jun 4, 12:39 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1239 PM CDT MON JUN 4 2012

.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH THE MAJORITY OF THE PERIOD
WITH SOME FOG POTENTIAL LATE TONIGHT THROUGH MID MORNING WHICH
COULD REDUCE VISIBILITIES TEMPORARILY. A MESOSCALE CONVECTIVE
VORTEX RIDING OVER A SURFACE BOUNDARY DRAPED ACROSS THE AREA WILL
LIKELY BE THE SOURCE OF ADDITIONAL CONVECTION THIS
AFTERNOON...AFFECTING MAINLY THE CENTRAL AND SOUTHERN TAF SITES AS
THE BOUNDARY SLOWLY SAGS SOUTH.

&&

.PREV DISCUSSION... /ISSUED 647 AM CDT MON JUN 4 2012/

AVIATION...
NORTHWEST FLOW ALOFT CONTINUES OVER THE AREA AND ANOTHER MCS IS
MOVING ACROSS NORTH ARKANSAS. NORTH AND CENTRAL AREAS WILL BE MOST
AFFECTED BY THIS SYSTEM THIS MORNING. CLOUDS WILL DECREASE THIS
AFTERNOON. PATCHY FOG IS EXPECTED TONIGHT WITH MVFR CONDITIONS.
VFR AND MVFR CONDITIONS ARE EXPECTED TODAY.

PREV DISCUSSION... /ISSUED 410 AM CDT MON JUN 4 2012/

SHORT TERM...TODAY THROUGH THURSDAY NIGHT

MAIN FOCUS FOR THIS PORTION OF THE FCST WL BE ONGOING CONVECTION
ACRS NRN/WRN AR AND CONVECTIVE TRENDS TODAY. SCTD TO NUMEROUS STORMS
REFORMED ALONG OLD FNTL BNDRY ACRS NRN AR EARLY THIS MRNG.
MEANWHILE...ANOTHER AREA OF STORMS WAS NOTED OVER ERN OK/NWRN AR.
BASED ON SAT AND RADAR DATA...APPEARS THAT AN MCV HAS FORMED OVR
NERN OK AND EXPECT THIS FEATURE TO MOVE EWD AS THE DAY PROGRESSES.

CURRENT THINKING IS TO HAVE LIKELY POPS GOING THIS MRNG FOR AREAS
MAINLY ALONG AND N OF THE I-40 CORRIDOR. EXPECT A WEAKENING TREND
WITH STORMS LATER THIS MRNG. WENT WITH SCTD POPS ACRS THE FA THIS
AFTN DUE TO UNCERTAINTIES REGARDING EXACT LOCATIONS OF MESOSCALE
BNDRY/S AS A FOCUS STORM REDEVELOPMENT.

THE LATEST MODEL SOLUTIONS HAVE COME INTO BETTER AGREEMENT LATER IN
THE PD TAKING THE AFOREMENTIONED FNTL BNDRY SLOLY SWD THE NEXT FEW
DAYS...WITH LINGERING SHRA/TSRA CHCS EXPECTED ALONG AND AHEAD OF IT.
THE BNDRY SHLD PUSH S OF AR TOWARD THE MIDDLE OF THE WEEK...WITH
DRIER CONDS AND TEMPS RETURNING TO NEAR NORMAL LVLS.

LONG TERM...FRIDAY THROUGH SUNDAY

AN UPPER RIDGE WILL BUILD OVER THE CENTRAL U.S. FRIDAY AND SATURDAY.
THIS AREA OF HIGH PRESSURE WILL SHIFT EAST SUNDAY AS AN UPPER LOW
MOVES INTO THE NORTHERN PLAINS.

SURFACE HIGH PRESSURE WILL ALSO BE OVER THE AREA THROUGH THE LONG
TERM PERIOD. WILL KEEP THE FORECAST DRY FOR FRIDAY THROUGH SUNDAY. A
WARMING TREND WILL BE NOTED THROUGH THE PERIOD HOWEVER. NEAR NORMAL
TEMPERATURES WILL WARM TO SLIGHTLY ABOVE NORMAL VALUES.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     89  66  86  62 /  60  20  10  10
CAMDEN AR         92  70  90  67 /  20  40  30  20
HARRISON AR       85  66  85  60 /  50  10  10  10
HOT SPRINGS AR    90  70  89  66 /  50  30  20  20
LITTLE ROCK   AR  88  70  89  65 /  60  20  20  20
MONTICELLO AR     91  70  90  67 /  30  30  30  20
MOUNT IDA AR      90  67  88  66 /  50  30  20  20
MOUNTAIN HOME AR  87  66  86  60 /  50  10  10  10
NEWPORT AR        89  66  87  63 /  60  20  10  10
PINE BLUFF AR     90  70  89  66 /  50  30  20  20
RUSSELLVILLE AR   88  69  88  64 /  60  20  20  10
SEARCY AR         90  68  87  64 /  60  20  10  10
STUTTGART AR      90  70  88  65 /  60  20  20  20
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...61
Hazardous weather outlook, Jun 4, 1:00 PM CDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
100 PM CDT MON JUN 4 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-051000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
100 PM CDT MON JUN 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A MESOSCALE COMPLEX VORTEX RIDING ALONG A SURFACE BOUNDARY DRAPED
ACROSS THE CENTRAL PART OF THE STATE WILL BE THE SOURCE FOR
ADDITIONAL CONVECTION EXPECTED TO FIRE UP THIS AFTERNOON. BEST
CHANCES FOR SHOWERS AND THUNDERSTORMS WILL BE SOUTH OF A LINE FROM
WALDRON TO BATESVILLE THIS AFTERNOON THROUGH THIS EVENING. SOME OF
THESE THUNDERSTORMS COULD BECOME SEVERE...PRODUCING LARGE HAIL AND
WIND GUSTS IN EXCESS OF 60 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

LINGERING SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH TUESDAY
IN THE SOUTHERN PORTION OF THE STATE. HIGH PRESSURE WILL BEGIN TO
BUILD IN BY MID WEEK...BRINGING HOT AND DRY CONDITIONS BY THE END OF
THE WORK WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON
CENTRAL ARKANSAS.

51/61

In the hours before

Local storm report, Jun 4, 7:42 AM CDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
742 AM CDT MON JUN 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 AM     TSTM WND DMG     2 E FAIRFIELD BAY       35.61N 92.23W
06/03/2012                   CLEBURNE           AR   PUBLIC

            TREES WERE DOWN IN THE GREERS FERRY LAKE AREA. A TREE
            LIMB FELL ON TO A POWER LINE. TREES WERE BLOWN DOWN IN
            THE DEVILS FORK RECREATION AREA.

&&

57
Local storm report, Jun 4, 7:44 AM CDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
744 AM CDT MON JUN 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND DMG     2 E FAIRFIELD BAY       35.61N 92.23W
06/03/2012                   CLEBURNE           AR   PUBLIC

            TREES WERE DOWN IN THE GREERS FERRY LAKE AREA. A TREE
            LIMB FELL ON TO A POWER LINE. TREES WERE BLOWN DOWN IN
            THE DEVILS FORK RECREATION AREA.

&&
CORRECTED TIME.

57
Local storm report, Jun 4, 1:12 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
112 PM CDT MON JUN 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0627 PM     TSTM WND DMG     SHIRLEY                 35.64N 92.31W
06/03/2012                   VAN BUREN          AR   NWS STORM SURVEY

            THOUSANDS OF TREES WERE SNAPPED OFF, UPROOTED, AND/OR
            BLOWN DOWN WITHIN A SEVEN MILE RADIUS OF SHIRLEY. SEVERAL
            TREES FELL ON HOUSES. SHINGLES WERE TAKEN OFF ROOFS AND
            METAL OFF OF BARNS. OUTBUILDINGS WERE DAMAGED AND A
            VEHICLE WAS TRAPPED BY FALLEN POWERLINES. NO INJURIES
            WERE REPORTED. WINDS WERE ESTIMATED AT 75 MPH. A SPECIAL
            THANKS GOES OUT TO COUNTY JUDGE ROGER HOOPER FOR HIS
            ASSISTANCE WITH THIS NWS STORM SURVEY.

&&

61
Special weather statement, Jun 4, 1:14 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
114 PM CDT MON JUN 4 2012

ARZ032-039-043-044-041900-
FAULKNER AR-PERRY AR-PULASKI AR-SALINE AR-
114 PM CDT MON JUN 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SALINE...WESTERN
PULASKI...EASTERN PERRY AND SOUTHWESTERN FAULKNER COUNTIES UNTIL 200
PM CDT...

AT 112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BRUSHY MTN...OR 12 MILES WEST OF LAKE
MAUMELLE...MOVING EAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  WEST LITTLE ROCK...   MAUMELLE...           LAKE MAUMELLE...
  WILLIAMS JUNCTION...  ROLAND...             PINNACLE MTN...
  MAYFLOWER...          LITTLE ITALY...       LAKE SYLVIA...
  CHENAL VALLEY...      WYE MTN...            WYE...
  REFORM...             PARON...              PALARM...
  NATURAL STEPS...      WILFORD PEAK...       SHINALL MTN...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 135 AND 142.

THIS INCLUDES INTERSTATE 430 BETWEEN MILE MARKERS 6 AND 10.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3499 9239 3474 9237 3476 9286 3492 9286
TIME...MOT...LOC 1814Z 266DEG 15KT 3484 9275

57

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:09 PM CDTSevere Thunderstorm WarningLZKCleburne, Conway, Faulkner, Van Buren36 min
Jun 3, 7:16 PM CDTSevere Thunderstorm WarningLZKIndependence, Jackson44 min
Jun 3, 7:20 PM CDTSevere Thunderstorm WarningLZKConway, Faulkner, Pope25 min
Jun 3, 7:24 PM CDTSevere Thunderstorm WarningLZKConway, Johnson, Logan, Pope, Yell51 min
Jun 3, 7:34 PM CDTSpecial Weather StatementLZKFulton46 min
Jun 3, 8:10 PM CDTSpecial Weather StatementLZKConway45 min
Jun 3, 8:40 PM CDTSevere Thunderstorm WarningLZKConway, Faulkner, Perry, Pulaski35 min
Jun 3, 9:10 PM CDTSpecial Weather StatementLZKPulaski45 min
Jun 4, 12:26 AM CDTSevere Thunderstorm WarningLZKBaxter, Fulton, Izard49 min
Jun 4, 12:38 AM CDTSevere Thunderstorm WarningLZKBaxter, Marion37 min
Jun 4, 12:46 AM CDTSevere Thunderstorm WarningLZKBoone, Marion29 min
Jun 4, 12:49 AM CDTSpecial Weather StatementLZKSharp31 min
Jun 4, 1:06 AM CDTSevere Thunderstorm WarningLZKBaxter, Fulton, Izard, Stone39 min
Jun 4, 1:10 AM CDTSevere Thunderstorm WarningLZKBaxter, Marion35 min
Jun 4, 1:16 AM CDTSpecial Weather StatementLZKIzard44 min
Jun 4, 1:52 AM CDTSpecial Weather StatementLZKIzard43 min
Jun 4, 2:02 AM CDTSpecial Weather StatementLZKIndependence58 min
Jun 4, 2:23 AM CDTSpecial Weather StatementLZKIndependence47 min
Jun 4, 2:36 AM CDTSevere Thunderstorm WarningLZKCleburne, Independence, Jackson, Stone, White, Woodruff54 min
Jun 4, 3:11 AM CDTSpecial Weather StatementLZKBaxter44 min
Jun 4, 3:31 AM CDTSpecial Weather StatementLZKJackson29 min
Jun 4, 4:00 AM CDTSpecial Weather StatementLZKStone45 min
Jun 4, 4:42 AM CDTSpecial Weather StatementLZKJohnson58 min
Jun 4, 4:44 AM CDTSpecial Weather StatementLZKIndependence46 min
Jun 4, 4:59 AM CDTSpecial Weather StatementLZKScott46 min
Jun 4, 5:49 AM CDTSpecial Weather StatementLZKWoodruff46 min
Jun 4, 7:03 AM CDTSpecial Weather StatementLZKLogan, Scott47 min
Jun 4, 1:14 PM CDTSpecial Weather StatementLZKSaline46 min
Jun 4, 2:02 PM CDTSpecial Weather StatementLZKSaline48 min
Jun 4, 2:21 PM CDTSpecial Weather StatementLZKSaline44 min
Jun 4, 2:34 PM CDTSpecial Weather StatementLZKGrant46 min
Jun 4, 2:59 PM CDTSpecial Weather StatementLZKPulaski, Saline46 min
Jun 4, 3:10 PM CDTSevere Thunderstorm WarningLZKGrant, Hot Spring, Saline35 min
Jun 4, 3:18 PM CDTSevere Thunderstorm WarningLZKGrant, Hot Spring27 min
Jun 4, 3:43 PM CDTSevere Thunderstorm WarningLZKGrant32 min
Jun 4, 4:07 PM CDTFlash Flood WarningLZKLonoke, Pulaski113 min
Jun 4, 4:08 PM CDTSevere Thunderstorm WarningLZKDallas, Grant, Jefferson52 min
Jun 4, 4:26 PM CDTSevere Thunderstorm WarningLZKCalhoun, Cleveland, Dallas, Grant, Jefferson, Lincoln49 min
Jun 4, 5:14 PM CDTSpecial Weather StatementLZKCleveland, Lincoln46 min
Jun 4, 5:17 PM CDTSevere Thunderstorm WarningLZKCleveland, Dallas28 min
Jun 4, 6:18 PM CDTSpecial Weather StatementLZKBradley47 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.